Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 5, NWS Lake Charles, LA

May 22, 2011Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 22, 2011, 10:17 AM CDT for Calcasieu Parish, Louisiana. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 22, 2011, 10:17 AM CDT (15:17 UTC)
Expired
May 23, 2011, 9:32 AM CDT
In force
23 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS44 KLCH 221517
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1017 AM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-230517-
/O.NEW.KLCH.FL.W.0005.110522T1517Z-110527T0000Z/
/OTBL1.1.WT.110522T0603Z.110522T1145Z.110526T0000Z.NO/
1017 AM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 AM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE DUE TO WINDS
  AND TIDES FOR THE NEXT FEW DAYS.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
1 follow-up statement
796 
WGUS84 KLCH 231432
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
932 AM CDT MON MAY 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-231502-
/O.CAN.KLCH.FL.W.0005.000000T0000Z-110527T0000Z/
/OTBL1.1.WT.110522T0603Z.110522T1145Z.110522T1940Z.NO/
932 AM CDT MON MAY 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  6:30 AM MONDAY THE STAGE WAS 3.4 FEET.
* FELL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 3.5 AND 4.0 FEET DUE
  TO WINDS AND TIDES FOR THE NEXT SEVERAL DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 6:56 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 22, 6:56 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 AM CDT SUN MAY 22 2011

.AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. AFTER SOME MVFR
CLOUDINESS THIS MORNING....VFR IS EXPECTED TO PREVAIL THROUGH THE
REMAINDER OF THE DAY. A TIGHT PRESSURE GRADIENT BETWEEN HIGH
PRESSURE OVER THE SOUTHEAST CONUS AND VIGOROUS LOW PRESSURE
POSITIONED OVER THE NORTHERN PLAINS WILL RESULT IN A STRONG AND
GUSTY SOUTHERLY FLOW. WINDS WILL RELAX SOMEWHAT THIS EVENING...WITH
MVFR CLOUDINESS REDEVELOPING OVERNIGHT.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 526 AM CDT SUN MAY 22 2011/

DISCUSSION...
HIGH PRESSURE OFF THE FLORIDA EAST COAST IS RIDGING ACROSS THE
NORTHERN GULF WITH SOUTHERLY FLOW INTO THE REGION THIS MORNING.
TEMPERATURES HAVE DROPPED BACK INTO THE MID 70S ALONG THE COAST
AND THE LOWER 7OS INLAND. WINDS ARE FLOWING INTO AN AREA OF LOW
PRESSURE OVER WESTERN OKLAHOMA.

PERSISTENT RIDGE AT 700 MB OVER THE FLORIDA PENINSULA WILL HOLD
ALL SYSTEMS FROM ENTERING THE NW GULF REGION THROUGH THE LATE WORK
WEEK. IT LOOKS LIKE TOWARDS THURSDAY INTO FRIDAY TIME FRAME AN
UPPER LEVEL LOW WILL FINALLY DRIVE DOWN INTO THE SOUTHERN STATES
WITH THE RIDGE RETREATING BACK TO THE EAST. THIS WILL FINALLY OPEN
THE SE TX AND SRN LA FOR SOME ALTHOUGH LIMITED SHOWER ACTIVITY
FROM THURSDAY INTO SATURDAY TIME FRAME. FRONTAL PASSAGE LOOKS TO
BE LATE ON SATURDAY.

FOR TODAY SKIES WILL BE PARTLY CLOUDY WITH THE WINDS PICKING UP
BY THE LATE MORNING HOURS AND CONTINUING THROUGH SUNSET. TEMPS
WILL CLIMB BACK INTO THE UPPER 80S.

FLOODING CONTINUES IN THE ATCHAFALAYA BASIN WITH DROUGHT
CONDITIONS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. BURN
BANS FOR ALL OF SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS
PARISHES IN SOUTHWEST LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  89  73  87  74  87 /  10  10  10  10  10
KBPT  87  73  88  74  85 /  10  10  10  10  10
KAEX  92  71  90  71  90 /  10  10  10  10  10
KLFT  89  72  88  72  90 /  10  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 22, 4:36 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT SUN MAY 22 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-230945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
FLOODING CONTINUES IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR
WEBSITE FOR THE LATEST INFORMATION.   WWW.SRH.NOAA.GOV/LCH

BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON
AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA.

PARTLY CLOUDY SKIES TODAY WITH TEMPERATURES BACK INTO THE UPPER
80S TO NEAR 90.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PERSISTENT WEATHER PATTERN THROUGH MOST OF THE WEEK. CHANCE FOR
SOME SHOWERS LATE IN THE WEEK AS A COOL FRONT SLIPS DOWN INTO THE
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:37 PM CDTAreal Flood WarningLCHAvoyelles5 days

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.